Alert archive / Texas / Winter Storm Warnings in 2017
Winter Storm Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this winter storm warning at Jan 15, 2017, 12:02 PM CST for 5 counties in Texas; Beaver County, Texas County, Oklahoma. It was in force for 18 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 15, 2017, 12:02 PM CST (18:02 UTC)
- Expired
- Jan 16, 2017, 6:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 142 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 15, 12:54 PM CST | FREEZING RAIN 0.3 | Miami, TX | NUMEROUS LARGE TREE LIMBS SNAPPED ACROSS THE COUNTY. |
| Jan 15, 1:28 PM CST | FREEZING RAIN 0.25 | Wheeler, TX | ISOLATED MINOR TREE DAMAGE FROM ICING. AROUND 1/4 ICE OBSERVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825 WWUS44 KAMA 151802 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1202 PM CST SUN JAN 15 2017 OKZ002-003-TXZ004-005-009-010-015-160100- /O.EXP.KAMA.IS.W.0001.000000T0000Z-170115T1800Z/ /O.NEW.KAMA.WS.W.0002.170115T1802Z-170116T1200Z/ TEXAS-BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-WHEELER- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON... BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN...SHAMROCK... WHEELER 1202 PM CST SUN JAN 15 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. * TIMING...TODAY AND TONIGHT * PRECIP TYPE...EXPECT PERIODS OF LIGHT TO OCCASIONALLY MODERATE FREEZING RAIN TO CONTINUE ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTHEAST TEXAS PANHANDLE. TEMPERATURES MAY RISE ABOVE FREEZING BRIEFLY THIS AFTERNOON ALLOWING RAIN AT TIMES. PORTIONS OF THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE WILL SEE A CHANGE TO SLEET AND SNOW OVERNIGHT. * ACCUMULATIONS...EVENT TOTAL ICE ACCUMULATIONS OF ONE QUARTER TO AROUND AN INCH ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SNOWFALL TOTALS OF 1 TO 4 INCHES ARE POSSIBLE WITH HIGHEST AMOUNTS LIKELY OCCURRING IN THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. * IMPACTS...DRIVING CONDITIONS WILL REMAIN DIFFICULT. POWER OUTAGES MAY OCCUR. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. COMMERCE WILL LIKELY BE IMPACTED. ALSO...ICE ON WALKWAYS AND DRIVEWAYS...BUT ESPECIALLY ELEVATED SURFACES SUCH AS PORCHES WILL MAKE WALKING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ OKZ001-TXZ001>003-006>008-011>014-017-160100- /O.EXP.KAMA.ZR.Y.0001.000000T0000Z-170115T1800Z/ /O.NEW.KAMA.WW.Y.0002.170115T1802Z-170116T1200Z/ CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM- POTTER-CARSON-GRAY-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... CANYON 1202 PM CST SUN JAN 15 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. * TIMING...TODAY AND TONIGHT * PRECIP TYPE...EXPECT PERIODS OF FREEZING RAIN TO CONTINUE THIS AFTERNOON ACROSS PORTIONS OF THE WESTERN OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE. TEMPERATURES WILL RISE ABOVE FREEZING SOME AREAS FOR A PERIOD LEADING TO RAIN, BUT WILL DROP BELOW FREEZING AGAIN OVERNIGHT. EXPECT FREEZING RAIN TO CHANGE TO SNOW OR SLEET ESPECIALLY WEST OF A LINE FROM PERRYTON TO CLARENDON. * ACCUMULATIONS...TOTAL ICE ACCUMULATIONS SHOULD REMAIN AROUND ONE QUARTER OF AN INCH...MAINLY ON ELEVATED SURFACES. SNOW AMOUNTS OF 1 TO 4 INCHES ARE EXPECTED WITH HIGHEST TOTALS LIKELY IN THE NORTHWEST PANHANDLES. * IMPACTS...THE ICE AND SNOW WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. SOME BRIEF HEAVY BURSTS OF SNOW COULD LIMIT VISIBILITIES AT TIMES. BRIDGES AND OTHER ELEVATED SURFACES WILL BE OF MOST CONCERN. IN ADDITION...SIDEWALKS MAY BECOME VERY SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ016-160100- /O.NEW.KAMA.WW.Y.0002.170115T1802Z-170116T1200Z/ DEAF SMITH- INCLUDING THE CITY OF...HEREFORD 1202 PM CST SUN JAN 15 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. * TIMING...TONIGHT * PRECIP TYPE...AREAS OF RAIN AND FREEZING RAIN TURNING TO SLEET AND SNOW. * ACCUMULATIONS...TOTAL ICE ACCUMULATIONS SHOULD REMAIN AROUND LESS THAN ONE QUARTER OF AN INCH...AND WILL MAINLY ACCUMULATE ON ELEVATED SURFACES. SNOW AMOUNTS AROUND 1 INCH ARE EXPECTED. HIGHER TOTALS WILL LIKELY OCCUR TO THE NORTH AND NORTHEAST IN THE NORTHWEST PANHANDLES. * IMPACTS...AREAS OF POOR VISIBILITY AND SLICK ROADWAYS MAY CREATE DIFFICULT DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ018>020-160000- /O.EXT.KAMA.ZR.Y.0001.000000T0000Z-170116T0000Z/ ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CLAUDE...CLARENDON...WELLINGTON 1202 PM CST SUN JAN 15 2017 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * PRECIP TYPE...EXPECT PERIODS OF FREEZING RAIN TO CONTINUE THIS AFTERNOON ACROSS THE WESTERN OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE. * ACCUMULATIONS...TOTAL ICE ACCUMULATIONS SHOULD REMAIN GENERALLY LESS THAN ONE QUARTER OF AN INCH...MAINLY ON ELEVATED SURFACES. * IMPACTS...THE ICE WILL RESULT IN DANGEROUS DRIVING CONDITIONS. BRIDGES AND OTHER ELEVATED SURFACES WILL FREEZE FIRST. IN ADDITION...SIDEWALKS MAY BECOME VERY SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ MJG
4 follow-up statements
987 WWUS44 KAMA 160004 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 604 PM CST SUN JAN 15 2017 TXZ018>020-160115- /O.EXP.KAMA.ZR.Y.0001.000000T0000Z-170116T0000Z/ ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CLAUDE...CLARENDON...WELLINGTON 604 PM CST SUN JAN 15 2017 ...FREEZING RAIN ADVISORY HAS EXPIRED... ALTHOUGH PRECIPITATION WILL CONTINUE TONIGHT OVER THE AREA...TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING AND THEREFORE ANY PRECIPITATION WILL CONTINUE TO BE RAIN. NO FREEZING RAIN IS EXPECTED AND THEREFORE THE FREEZING RAIN ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ OKZ002-003-TXZ004-005-009-010-015-161100- /O.CON.KAMA.WS.W.0002.000000T0000Z-170116T1200Z/ TEXAS-BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-WHEELER- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON... BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN...SHAMROCK... WHEELER 604 PM CST SUN JAN 15 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * TIMING...TODAY AND TONIGHT * PRECIP TYPE...EXPECT PERIODS OF LIGHT TO OCCASIONALLY MODERATE FREEZING RAIN TO CONTINUE ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTHEAST TEXAS PANHANDLE. TEMPERATURES MAY RISE ABOVE FREEZING BRIEFLY THIS AFTERNOON ALLOWING RAIN AT TIMES. PORTIONS OF THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE WILL SEE A CHANGE TO SLEET AND SNOW OVERNIGHT. * ACCUMULATIONS...EVENT TOTAL ICE ACCUMULATIONS OF ONE QUARTER TO AROUND AN INCH ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SNOWFALL TOTALS OF 1 TO 4 INCHES ARE POSSIBLE WITH HIGHEST AMOUNTS LIKELY OCCURRING IN THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. * IMPACTS...DRIVING CONDITIONS WILL REMAIN DIFFICULT. POWER OUTAGES MAY OCCUR. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. COMMERCE WILL LIKELY BE IMPACTED. ALSO...ICE ON WALKWAYS AND DRIVEWAYS...BUT ESPECIALLY ELEVATED SURFACES SUCH AS PORCHES WILL MAKE WALKING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ OKZ001-TXZ001>003-006>008-011>014-016-017-161100- /O.CON.KAMA.WW.Y.0002.000000T0000Z-170116T1200Z/ CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM- POTTER-CARSON-GRAY-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... HEREFORD...CANYON 604 PM CST SUN JAN 15 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * TIMING...TODAY AND TONIGHT * PRECIP TYPE...EXPECT PERIODS OF FREEZING RAIN TO CONTINUE THIS AFTERNOON ACROSS PORTIONS OF THE WESTERN OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE. TEMPERATURES WILL RISE ABOVE FREEZING SOME AREAS FOR A PERIOD LEADING TO RAIN... BUT WILL DROP BELOW FREEZING AGAIN OVERNIGHT. EXPECT FREEZING RAIN TO CHANGE TO SNOW OR SLEET ESPECIALLY WEST OF A LINE FROM PERRYTON TO CLARENDON. * ACCUMULATIONS...TOTAL ICE ACCUMULATIONS SHOULD REMAIN AROUND ONE QUARTER OF AN INCH...MAINLY ON ELEVATED SURFACES. SNOW AMOUNTS OF 1 TO 4 INCHES ARE EXPECTED WITH HIGHEST TOTALS LIKELY IN THE NORTHWEST PANHANDLES. * IMPACTS...THE ICE AND SNOW WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. SOME BRIEF HEAVY BURSTS OF SNOW COULD LIMIT VISIBILITIES AT TIMES. BRIDGES AND OTHER ELEVATED SURFACES WILL BE OF MOST CONCERN. IN ADDITION...SIDEWALKS MAY BECOME VERY SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
217 WWUS44 KAMA 160021 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 621 PM CST SUN JAN 15 2017 OKZ002-003-TXZ004-005-009-010-015-161100- /O.CON.KAMA.WS.W.0002.000000T0000Z-170116T1200Z/ TEXAS-BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-WHEELER- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON... BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN...SHAMROCK... WHEELER 621 PM CST SUN JAN 15 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * TIMING...TONIGHT * PRECIP TYPE...EXPECT PERIODS OF LIGHT TO OCCASIONALLY MODERATE FREEZING RAIN TO CONTINUE ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTHEAST TEXAS PANHANDLE. PORTIONS OF THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE WILL SEE A CHANGE TO SLEET AND SNOW OVERNIGHT. * ACCUMULATIONS...EVENT TOTAL ICE ACCUMULATIONS OF ONE QUARTER TO AROUND AN INCH ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SNOWFALL TOTALS OF 1 TO 4 INCHES ARE POSSIBLE WITH HIGHEST AMOUNTS LIKELY OCCURRING IN THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. * IMPACTS...DRIVING CONDITIONS WILL REMAIN DIFFICULT. POWER OUTAGES MAY OCCUR. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. COMMERCE WILL LIKELY BE IMPACTED. ALSO...ICE ON WALKWAYS AND DRIVEWAYS...BUT ESPECIALLY ELEVATED SURFACES SUCH AS PORCHES WILL MAKE WALKING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ OKZ001-TXZ001>003-006>008-011>014-016-017-161100- /O.CON.KAMA.WW.Y.0002.000000T0000Z-170116T1200Z/ CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM- POTTER-CARSON-GRAY-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... HEREFORD...CANYON 621 PM CST SUN JAN 15 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * TIMING...TONIGHT * PRECIP TYPE...EXPECT PERIODS OF FREEZING RAIN TO CONTINUE ACROSS PORTIONS OF THE WESTERN OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE. EXPECT FREEZING RAIN TO CHANGE TO SNOW OR SLEET ESPECIALLY WEST OF A LINE FROM PERRYTON TO CLARENDON. * ACCUMULATIONS...TOTAL ICE ACCUMULATIONS SHOULD REMAIN AROUND ONE QUARTER OF AN INCH...MAINLY ON ELEVATED SURFACES. SNOW AMOUNTS OF 1 TO 4 INCHES ARE EXPECTED WITH HIGHEST TOTALS LIKELY IN THE NORTHWEST PANHANDLES. * IMPACTS...THE ICE AND SNOW WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. SOME BRIEF HEAVY BURSTS OF SNOW COULD LIMIT VISIBILITIES AT TIMES. BRIDGES AND OTHER ELEVATED SURFACES WILL BE OF MOST CONCERN. IN ADDITION...SIDEWALKS MAY BECOME VERY SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SCHNEIDER
253 WWUS44 KAMA 160709 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 109 AM CST MON JAN 16 2017 OKZ002-003-TXZ004-005-009-010-015-161200- /O.CON.KAMA.WS.W.0002.000000T0000Z-170116T1200Z/ TEXAS-BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-WHEELER- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON... BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN...SHAMROCK... WHEELER 109 AM CST MON JAN 16 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * TIMING...TONIGHT * PRECIP TYPE...PORTIONS OF THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE WILL SEE A CHANGE TO SLEET AND SNOW OVERNIGHT. * ACCUMULATIONS...SNOWFALL TOTALS UP TO 6 INCHES ARE POSSIBLE WITH HIGHEST AMOUNTS LIKELY OCCURRING IN THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. * IMPACTS...DRIVING CONDITIONS WILL REMAIN DIFFICULT. POWER OUTAGES MAY OCCUR. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. COMMERCE WILL LIKELY BE IMPACTED. ALSO...ICE ON WALKWAYS AND DRIVEWAYS...BUT ESPECIALLY ELEVATED SURFACES SUCH AS PORCHES WILL MAKE WALKING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ TXZ018>020-161200- /O.EXA.KAMA.WW.Y.0002.000000T0000Z-170116T1200Z/ ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CLAUDE...CLARENDON...WELLINGTON 109 AM CST MON JAN 16 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * TIMING...TONIGHT * PRECIP TYPE...EXPECT FREEZING RAIN TO CHANGE TO SNOW. * ACCUMULATIONS...LIGHT ADDITIONAL ICE ACCUMULATION POSSIBLE PRIOR TO CHANGE OVER TO SNOW. SNOW AMOUNTS OF 1 TO 4 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS. * IMPACTS...THE ICE AND SNOW WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. SOME BRIEF HEAVY BURSTS OF SNOW COULD LIMIT VISIBILITIES AT TIMES. BRIDGES AND OTHER ELEVATED SURFACES WILL BE OF MOST CONCERN. IN ADDITION...SIDEWALKS MAY BECOME VERY SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ OKZ001-TXZ001>003-006>008-011>014-016-017-161200- /O.CON.KAMA.WW.Y.0002.000000T0000Z-170116T1200Z/ CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM- POTTER-CARSON-GRAY-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... HEREFORD...CANYON 109 AM CST MON JAN 16 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * TIMING...TONIGHT * PRECIP TYPE...FREEZING RAIN CHANGING OVER TO SNOW. * ACCUMULATIONS...TOTAL ICE ACCUMULATIONS SHOULD REMAIN AROUND ONE QUARTER OF AN INCH...MAINLY ON ELEVATED SURFACES. SNOW AMOUNTS OF 1 TO 4 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS. * IMPACTS...THE ICE AND SNOW WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. SOME BRIEF HEAVY BURSTS OF SNOW COULD LIMIT VISIBILITIES AT TIMES. BRIDGES AND OTHER ELEVATED SURFACES WILL BE OF MOST CONCERN. IN ADDITION...SIDEWALKS MAY BECOME VERY SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
389 WWUS44 KAMA 161148 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 548 AM CST MON JAN 16 2017 OKZ002-003-TXZ004-005-009-010-015-161300- /O.EXP.KAMA.WS.W.0002.000000T0000Z-170116T1200Z/ TEXAS-BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-WHEELER- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON... BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN...SHAMROCK... WHEELER 548 AM CST MON JAN 16 2017 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. WHILE SNOW IS EXPECTED TO CONTINUED ACROSS THE CENTRAL OKLAHOMA PANHANDLE UNTIL 8 AM...NEW ACCUMULATIONS OF LESS THAN ONE INCH ARE POSSIBLE. SLICK ROAD CONDITIONS ARE ALSO EXPECTED TO PERSIST FOR THE NEXT SEVERAL SHOULD...SO DRIVERS SHOULD USE EXTREME CAUTION WHEN GETTING ON THE ROADWAYS. $$ OKZ001-TXZ001>003-006>008-011>014-016>020-161300- /O.EXP.KAMA.WW.Y.0002.000000T0000Z-170116T1200Z/ CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM- POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 548 AM CST MON JAN 16 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. WHILE SNOW IS EXPECTED TO CONTINUED ACROSS THE WESTERN OKLAHOMA AND FAR NORTHWESTERN TEXAS PANHANDLES UNTIL 8 AM...NEW ACCUMULATIONS OF LESS THAN ONE INCH ARE POSSIBLE. SLICK ROAD CONDITIONS ARE ALSO EXPECTED TO PERSIST FOR THE NEXT SEVERAL HOURS...SO DRIVERS SHOULD USE EXTREME CAUTION WHEN GETTING ON THE ROADWAYS. $$ 14
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 15, 5:30 AM CST, 6 hours 32 minutes earlier.
Area forecast discussion, Jan 15, 5:30 AM CST, 6 hours 32 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
530 AM CST Sun Jan 15 2017
.AVIATION...12Z TAFs...LIFR to IFR conditions is expected to
occur through Monday morning. Freezing rain has ended at KDHT,
while KAMA should change over to rain AFT 15/14Z and KGUY AFT
15/17Z. Moderate to heavy rain showers, with embedded thunderstorms,
will move across the region as an upper low passes southeast of the
area. Periods of fog or mist will be likely at all terminals, with
best chances at KDHT. As the low passes to the east, colder air
will filter in and change all precip to snow AFT 16/00Z with
freezing fog possible. After the TAF period, clearing conditions
should occur Monday afternoon.
Bieda
&&
.PREV DISCUSSION... /Issued 525 AM CST Sun Jan 15 2017/
DISCUSSION...
The well advertised freezing rain and ice storm event are well
underway in the OK and TX Panhandles. Largest accumulations of ice on
the order of one half of an inch or more have occurred in the Ice
Storm warning area with generally less than one quarter of an inch
ice accumulation in the Freezing Rain Advisory area. In addition,
several reports of power outages along with tree damage have been
observed. Expect rain and freezing rain with embedded tstms to
continue this morning across most of the area as temperatures hover
near freezing. Current winter weather highlights will remain intact
until expiration at Noon CST today.
The strong, closed upper level low currenly located over nwrn Mexico
will move east northeast to near extreme sern NM by late this
afternoon, then track northeast into nwrn OK by 12Z Monday. All
numerical weather models are in decent agreement on the projected
path of this storm system and were accepted. As temperatures climb
above freezing later today, expect periods of rain and tstms with
potentially heavy rain at times. A few of the stronger storms that
develop may be capable of producing small hail.
Then as the cold core of the upper level low pressure system tracks
just to the southeast of the fcst area tonight into early Monday, a
variety of winter precipitation is anticipated, including light
sleet, light snow, and a brief period of light freezing rain psbly
across the nern zones. The greatest threat for accumulating snows
will be across the nwrn half of the fcst area, generally along and nw
of highway 60. At this time...highest snowfall totals on the order of
3 to 4 inches will likely be in the far nwrn counties with lower
amounts of 1 to 2 inches along and northwest of highway 60. Less than
one inch of snowfall accumulation is foreseen in the southeast third
of the TX Panhandle. Additional winter weather highlights will likely
become necessary for tonight across parts of the OK and TX Panhandles,
and will defer that decision to the next shift. Would like to allow
current freezing rain and ice storm highlights to play out first.
Dry weather and moderating temperatures are then expected for Tuesday
through Friday. Medium range models suggest another upper level low
pressure system may impact the srn high plains on Saturday. However,
they continue to disagree on the important details such as projected
path and strength. Therefore, have gone with a model consensus
solution for this fcst pckg pending better agreement.
Andrade
&&
.AMA Watches/Warnings/Advisories...
TX...Ice Storm Warning until noon CST today for the following zones:
Hemphill...Lipscomb...Ochiltree...Roberts...Wheeler.
Freezing Rain Advisory until noon CST today for the following
zones: Armstrong...Carson...Collingsworth...Dallam...
Donley...Gray...Hansford...Hartley...Hutchinson...Moore...
Oldham...Potter...Randall...Sherman.
OK...Ice Storm Warning until noon CST today for the following zones:
Beaver...Texas.
Freezing Rain Advisory until noon CST today for the following
zones: Cimarron.
&&
98/2Hazardous weather outlook, Jan 15, 5:40 AM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 540 AM CST SUN JAN 15 2017 OKZ001>003-TXZ001>020-152200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 540 AM CST SUN JAN 15 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. PERIODS OF LIGHT TO OCCASIONALLY MODERATE FREEZING RAIN ARE EXPECTED THIS MORNING ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES. AN ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON TODAY FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTHEAST TEXAS PANHANDLE...WHERE TOTAL ICE ACCUMULATIONS OF ONE QUARTER TO THREE QUARTERS OF AN INCH ARE ANTICIPATED. IN ADDITION...A FREEZING RAIN ADVISORY IS IN EFFECT UNTIL NOON TODAY FOR THE REMAINDER OF THE OKLAHOMA AND TEXAS PANHANDLES EXCEPT DEAF SMITH COUNTY. TOTAL ICE ACCUMULATIONS SHOULD REMAIN GENERALLY LESS THAN ONE QUARTER OF AN INCH IN THIS AREA. THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...HEAVY RAIN MAY ACCOMPANY THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING. LIGHT SLEET AND LIGHT SNOW ARE EXPECTED TO DEVELOP TONIGHT ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES WILL BE POSSIBLE ALONG AND NORTHWEST OF HIGHWAY 60...WITH THE HIGHEST TOTALS IN THE FAR NORTHWEST SECTIONS OF THE AREA. SNOWFALL ACCUMULATIONS SHOULD REMAIN LESS THAN ONE INCH IN THE SOUTHEAST THIRD OF THE TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LIGHT SNOW MAY CONTINUE INTO MONDAY MORNING ACROSS THE OKLAHOMA PANHANDLE AND PARTS OF THE NORTHERN TEXAS PANHANDLE. LITTLE TO NO ADDITIONAL SNOWFALL ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
In the hours before
Local storm report, Jan 15, 7:03 AM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
703 AM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM FREEZING RAIN 7 E AMARILLO 35.20N 101.69W
01/15/2017 E0.25 INCH POTTER TX PUBLIC
&&
EVENT NUMBER AMA1700100
BIEDALocal storm report, Jan 15, 7:14 AM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
714 AM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM FREEZING RAIN PAMPA 35.55N 100.96W
01/15/2017 M0.20 INCH GRAY TX PUBLIC
&&
EVENT NUMBER AMA1700101
BIEDALocal storm report, Jan 15, 10:26 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1026 AM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM FREEZING RAIN GUYMON 36.69N 101.48W
01/15/2017 U0.00 INCH TEXAS OK EMERGENCY MNGR
BROKEN TREE LIMBS REPORTED THROUGHOUT TEXAS COUNTY AND
GUYMON SPECIFICALLY. SPORATIC POWER OUTAGES HAVE BEEN
OCCURRING.
&&
EVENT NUMBER AMA1700102
MJGLocal storm report, Jan 15, 10:45 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1045 AM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM FREEZING RAIN GRUVER 36.26N 101.41W
01/15/2017 M0.50 INCH HANSFORD TX PUBLIC
0.5 IN OF ICE REPORTED FROM GRUVER... TX
&&
EVENT NUMBER AMA1700103
MARGRAVELocal storm report, Jan 15, 10:55 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1055 AM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM FREEZING RAIN DARROUZETT 36.45N 100.33W
01/15/2017 M0.50 INCH LIPSCOMB TX FIRE DEPT/RESCUE
REPORT FROM 4SW OF DARROUZETT. 0.5 INCH ICE... TREE
LIMBS DIAMETER OF 8 IN. DOWN ... POWER OFF AT TIME OF
CALL.
&&
EVENT NUMBER AMA1700104
MARGRAVELocal storm report, Jan 15, 11:22 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1122 AM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM FREEZING RAIN GUYMON 36.69N 101.48W
01/15/2017 E0.25 INCH TEXAS OK LAW ENFORCEMENT
OFFICER COMING IN FROM PATROL STATED THERE IS 0.25
INCHES OF ICE ON TREES ... ROADS ARE WET BUT STARTING TO
FREEZE. MANY TREE LIMBS DOWN.
&&
EVENT NUMBER AMA1700105
MARGRAVEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 12:02 PM CST | Winter Weather Advisory | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 9 more | 18 hr |
Nearby
Winter Storm Warnings in Texas, 2017Winter Storm Warnings in Oklahoma, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.